MAUDE Adverse Event Report: SYNTHES BETTLACH HOLLOW REAMER COMPLETE FOR 6.5MM & 7.0MM SCREWS

SYNTHES BETTLACH HOLLOW REAMER COMPLETE FOR 6.5MM & 7.0MM SCREWS
Catalog Number 309.065
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Date of event was reported as (b)(6) 2017; it is unknown if that is the date the device broke or the date it was discovered broken.Device is an instrument and is not implanted/explanted.(b)(6).A device history record (dhr) review was performed for part # 309.065, lot # 9469858: manufacturing location: (b)(6), manufacturing date: 17.June 2015: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that after a demo it was identified that the part of the hollow-reamer was broken.They assume this happened during transport.No patient involvement.This report is for one (1) hollow reamer complete for 6.5mm & 7.0mm screws.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.The investigation summary indicates that:the visual inspection has shown that the coupling piece of the hallow reamer is broken approx.In the middle of the threads.The broken off portion, the reamer tube and as well the centering pin were not returned for investigation.Because of the damage the complaint relevant dimensions cannot be checked to print specifications anymore.The device history record was researched and no abnormal findings were identified.Lot 9469858 was manufactured in june 2015 per specifications.All devices were sold meanwhile and we are not aware of any quality issues associated with this article- and lot number.The used material was stainless steel as required and the measured harness was with within the specification of.The broken surface is homogenous what indicates material conformity as well.The measurable dimensions are well documented and all within the valid specifications.Therefore, a manufacturing issue can be excluded.Based on the provided information we are not able to determine the exact cause of this complaint.It is likely that a mechanical overloading situation during use or an improper storage during the transport has caused the breakage.Based on the provided information we are not able to determine the exact cause of this complaint.We only can assume that a mechanical overloading situation during use or an improper storage during the transport has caused the breakage.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLLOW REAMER COMPLETE FOR 6.5MM & 7.0MM SCREWS
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6942383
Report Number9612488-2017-10516
Device Sequence Number16348459
Product Code HTO
UDI-Device Identifier07611819056510
UDI-Public(01)07611819056510(10)9469858
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.065
Device Lot Number9469858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1